ArticleCureus2025
Systemic Inflammatory Response Syndrome Following High-Dose Intravenous Glutathione-Containing Revitalising Solution in a Patient on Tirzepatide: A Case Report.
Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Glutathione for skin lightening via intravenous, oral, and topical routes: a critical narrative review of current evidence, safety, and the evidence-practice gap.Journal of medicine and life · 2026Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Intravenous glutathione-based products are increasingly used for cosmetic purposes despite lacking regulatory approval in the United Kingdom and robust safety data. We report a case of systemic inflammatory response syndrome (SIRS) following administration of Glutax 75GX DCRP, a high-dose unregulated glutathione infusion, in a patient on tirzepatide with prolonged low nutritional intake. A previously healthy woman presented with shock, hyperpyrexia (>41°C), and collapsed within an hour of receiving the infusion for skin lightening. She had been self-administering tirzepatide for weight loss, leading to significant dietary restriction. Laboratory findings included marked leucocytosis (white cell count (WCC), 26 × 10⁹/L), elevated inflammatory markers (C-reactive protein (CRP), 160 mg/L, procalcitonin 28.8 µg/L), acute liver injury (alanine transaminase (ALT), 311 IU/L), and coagulopathy (prothrombin time (PT), 26.4 s), with no infectious source identified. The patient recovered fully with supportive care. We hypothesise that SIRS resulted from either endotoxin contamination of the unregulated product or a synergistic effect of supraphysiological glutathione in a nutritionally compromised host, as supported by literature documenting similar reactions to unregulated infusions. This case highlights the dangers of cosmetic intravenous therapies administered in non-clinical settings and underscores the need for thorough medication and supplement histories in acute presentations. Clinicians should maintain heightened suspicion for such products in unexplained systemic inflammation and advocate for stricter regulatory oversight to mitigate risks.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.